MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 750

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 750
Catalog Number 200-074-403
Medical Device Problem Codes Fracture (1260); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the questionnaire the following investigation and statements could be made: · the event was observed during thawing.· the customer did use a metal cassette for freezing and for storage.· a controlled rate freezer was used.· an overwrap bag was not used.· the filling volume per bag is 120 ml (80 - 190 ml are recommended).· the freezing bags were stored in the vapor phase of ln2.According to the pictures the issue can be confirmed.The cryomacs freezing bag is cracked.There is a long crack which leads from the bottom of the bag to the centre of the bag.There is another small crack at the bottom of the bag.According to the pictures the cracked bag is placed in a transparent bag.It is suspected, that it was not frozen in the transparent bag.According to the description of the customer it cannot be excluded that the issue is caused due to squeezing through the freezer cassette at the bottom of the bag.For the cryomacs freezing bag 750 batch 7230600613, with regard to the complaint, no deviation concerning the manufacturing process occurred.No anomalies occurred during the process.This is the first complaint of this type for this lot with a incident rate below (b)(4).The issue is likely caused by physical stress, e.G.Mechanical impact in combination with an improper user handling during the freezing procedure.According to the pictures the assumption of the customer can be confirmed.The issue likely occurred due to squeezing through the freezer cassette at the bottom of the bag.The cracks at the bottom of the bag which can be seen on the pictures would correspond to the cause.According to the questionnaire no overwrap bag was used.The cryomacs freezing bags are very sensitive when frozen and it is strongly recommended to freeze the cryomacs freezing bags according to the recommended freezing procedure.
 
Additional Manufacturer Narrative
Imdrf a code 3191 opening causing substantial loss of material after thawing.

Brand Name
CRYOMACS FREEZING BAG 750
Common Device Name
CRYOMACS FREEZING BAG 750
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
Manufacturer Contact
bettina-judith höhlich
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
MDR Report Key18895445
Report Number3005290010-2024-00004
Device Sequence Number20380536
Product Code KSR
UDI-Device Identifier04049934000300
UDI-Public04049934000300
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200-074-403
Device Lot Number7230600613
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Initial Report FDA Received Date03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown